Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 30, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 3, 2006, 4:49 PM CDT for Bandera County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2006, 4:49 PM CDT (21:49 UTC)
- Expired
- Apr 3, 2006, 5:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bandera County, TX
The radar
The Laughlin AFB radar (KDFX), 107 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1822 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 032150 SVREWX TXC019-032245- /O.NEW.KEWX.SV.W.0030.060403T2149Z-060403T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 449 PM CDT MON APR 3 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BANDERA * UNTIL 545 PM CDT * AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF VANDERPOOL...AND DRIFTING EAST AT 5 MPH. GUSTY WINDS OF 35 TO 45 MPH ARE ALSO POSSIBLE ALONG WITH BRIEF HEAVY RAIN. * OTHER LOCATIONS IN THE WARNING INCLUDE MEDINA AND BANDERA. LAT...LON 2986 9957 2969 9958 2963 9903 2976 9889 $$
2 follow-up statements
000 WWUS54 KEWX 032212 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 509 PM CDT MON APR 3 2006 TXC019-032245- /O.CON.KEWX.SV.W.0030.000000T0000Z-060403T2245Z/ BANDERA TX- 510 PM CDT MON APR 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR BANDERA COUNTY... AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF VANDERPOOL...DRIFTING EAST AND NORTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED IN BANDERA COUNTY NEAR PIPE CREEK DRIFTING SOUTHEAST AT 10 MPH. BOTH THESE STORMS COULD ALSO PRODUCE DAMAGING WINDS IN ADDITION TO THE HAIL. $$
000 WWUS54 KEWX 032244 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 545 PM CDT MON APR 3 2006 TXC019-032251- /O.EXP.KEWX.SV.W.0030.000000T0000Z-060403T2245Z/ BANDERA TX- 545 PM CDT MON APR 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BANDERA COUNTY EXPIRED AT 545 PM CDT... THE SEVERE THUNDERSTORM WARNING FOR BANDERA COUNTY HAS BEEN ALLOWED TO EXPIRE AS THE STORMS HAVE WEAKENED. SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE STORMS FROM NEAR PIPE CREEK TO NORTHWEST OF MEDINA. BRIEF HEAVY RAINS OF 1 TO 2 INCHES AND A FEW ISOLATED 3 INCHES CAN BE EXPECTED...SO MOTORISTS SHOULD EXERCISE CAUTION. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:15 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 3, 3:15 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 PM CDT MON APR 3 2006 .DISCUSSION... ISOLATED CONVECTION DEVELOPING ON A STALLED FRONTAL BOUNDARY ALONG THE BALCONES ESCARPMENT WEST AND NORTH OF SAN ANTONIO. THUNDERSTORMS THAT MOVE OFF OF THE BOUNDARY TO THE SE MAY HOLD TOGETHER GIVEN SE LOW LEVEL FLOW NOTED ON KDFX VAD WIND PROFILE AND KHDO/KUVA OBS. THE STORMS MAY APPROACH THE LOW-END OF OUR SEVERE CRITERIA AND PRODUCE DIME-SIZE HAIL. THE FORECAST IS FOR THIS FRONT TO LIFT BACK TO THE NORTH LATE TOMORROW AND GULF FLOW TO RESUME AS THE BIG WEST COAST TROUGH BEGINS TO PROGRESS EASTWARD. WELL ABOVE NORMAL TEMPERATURES ARE FORECAST TO CONTINUE THROUGH FRIDAY AS THE TROUGH MOVES INTO THE CENTRAL PLAINS AND THE TAIL-END DRAGS ACROSS TX...MAXIMIZING LOW- LEVEL WARM AIR ADVECTION ACROSS SOUTH CENTRAL TEXAS...WITH DOWNSLOPE WEST WINDS PUSHING IN. RED FLAG CONDITIONS ARE POSSIBLE ON THURSDAY AND FRIDAY ACROSS OUR NORTHERN-MOST COUNTIES. A COLD FRONT WILL FOLLOW LATE FRIDAY OR EARLY SATURDAY...KNOCKING TEMPERATURES BACK CLOSER TO NORMAL FOR THE WEEKEND. WITH THE EXCEPTION OF LATE THIS AFTERNOON AND EARLY EVENING...WILL NOT MENTION PRECIP FOR THE NEXT SEVEN DAYS...ALTHOUGH IT IS IN THE REALM OF POSSIBILITIES ON THURSDAY ACROSS THE EASTERN HALF AS THE TROUGH MOVES OUT OF THE ROCKIES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 81 66 84 / 10 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 59 81 64 84 / 10 10 10 10 DEL RIO INTL AIRPORT 68 89 69 88 / 10 10 10 10 SAN ANTONIO INTL AIRPORT 64 84 65 84 / 20 0 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/10
Hazardous weather outlook, Apr 3, 5:00 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CDT MON APR 3 2006 TXZ171>173-183>194-202>209-217>225-228-041100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 AM CDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:56 PM CDT | Flash Flood Warning | EWX | Bexar | 94 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.